Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Strong unique continuation for $ m$-th powers of a Laplacian operator with singular coefficients


Author: Ching-Lung Lin
Journal: Proc. Amer. Math. Soc. 135 (2007), 569-578
MSC (2000): Primary 54C40, 14E20; Secondary 46E25, 20C20
DOI: https://doi.org/10.1090/S0002-9939-06-08740-5
Published electronically: August 2, 2006
MathSciNet review: 2255304
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove strong unique continuation for $ u$ satisfying an inequality of the form $ \vert\triangle^m u\vert \leq f(x,u,Du,\cdots,D^ku)$, where $ k$ is up to $ [3m/2]$. This result gives an improvement of a work by Colombini and Grammatico (1999) in some sense. The proof of the main theorem is based on Carleman estimates with three-parameter weights $ \vert x\vert^{2\sigma_1}(\log\vert x\vert)^{2\sigma_2}\exp (\frac{\beta}{2}(\log \vert x\vert)^2)$.


References [Enhancements On Off] (What's this?)

  • 1. S. Alinhac and M.S. Baouendi, A counterexample to strong uniqueness for the partial differential equations of Schrödinger's type, Comm. in P.D.E. 19 (1994), 1723-1733. MR 1294476 (95g:35043)
  • 2. N. Aronszajn, A. Krzywicki and J.Szarski, A unique continuation theorem for exterior differential forms on Riemannian manifolds, Ark. Mat. 4 (1962), 417-453. MR 0140031 (25:3455)
  • 3. B. Barcelo, C.E. Kenig, A. Ruiz and C.D. Sogge, Weighted Sobolev inequalities for the Laplacian plus lower order terms, Illinois J. Math. 32 (1988), 230-245. MR 0945861 (89h:35048)
  • 4. P. Le Borgne, Strong uniqueness for fourth order elliptic differential operators, Indiana Univ. Math. J. 50, No. 1, (2001), 353-381. MR 1857040 (2003i:35064)
  • 5. C. Grammatico, A result on strong unique continuation for the Laplace operator, Comm. in P.D.E. 22 (1997), 1475-1491. MR 1469579 (98j:35034)
  • 6. F. Colombini and C. Grammatico, Some remarks on strong unique continuation for the Laplace operator and its power, Comm. in P.D.E. 24 (1999), 1079-1094. MR 1680873 (2000c:35263)
  • 7. F. Colombini and C. Grammatico, A counterexample to strong unique continuation for all powers of the Laplace operator, Comm. in P.D.E. 25 (2000), 586-600. MR 1748356 (2001c:35067)
  • 8. L. Hörmander, Uniqueness theorems for second order elliptic differential equations, Comm. in P.D.E. 8, No. 1, (1983), 21-64. MR 0686819 (85c:35018)
  • 9. L. Hörmander, ``The analysis of linear partial differential operators", Vol. 3, Springer-Verlag, Berlin, New York, 1985. MR 0781536 (87d:35002a)
  • 10. T. Okaji, Uniqueness of the Cauchy problem for elliptic operators with fourfold characteristics of constant multiplicity, Comm. in P.D.E. 22 (1997), 269-290. MR 1434146 (97k:35004)
  • 11. Y. Pan, Unique continuation for Schrödinger operators with singular potentials, Comm. in P.D.E. 17 (1992), 953-965. MR 1177300 (93j:35064)
  • 12. M.H. Protter, Unique continuation for elliptic equations, Trans. Amer. Math. Soc. 95 (1960), 81-91. MR 0113030 (22:3871)
  • 13. R. Regbaoui, Strong uniqueness for second order differential operators, J. Diff. Eq. 141 (1997), 201-217. MR 1488350 (98i:35002)
  • 14. K. Watanabe, On the uniqueness of the Cauchy problem for certain elliptic equations with triple characteristics, Tohoku Math. J. 23 (1971), 473-490. MR 0308584 (46:7698)
  • 15. T.H. Wolff, ``Fourier analysis and partial differential equations", Miraflores de la Sierra (1992), 99-128. MR 1330234 (96c:35068)
  • 16. T.H. Wolff, A counterexample in a unique continuation problem, Comm. Anal. Geom. 2 (1994), 79-102. MR 1312679 (96a:35018)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54C40, 14E20, 46E25, 20C20

Retrieve articles in all journals with MSC (2000): 54C40, 14E20, 46E25, 20C20


Additional Information

Ching-Lung Lin
Affiliation: Department of Mathematics, National Chung-Cheng University, Chia-Yi 62117, Taiwan
Email: cllin@math.ccu.edu.tw

DOI: https://doi.org/10.1090/S0002-9939-06-08740-5
Received by editor(s): August 23, 2005
Published electronically: August 2, 2006
Additional Notes: The author was supported in part by the Taiwan National Science Council, NSC 93-2119-M-194-007.
Communicated by: David S. Tartakoff
Article copyright: © Copyright 2006 American Mathematical Society

American Mathematical Society